Thyroid UK
87,498 members102,215 posts

Liothyronine in water

My endo prescribed me 60 micrograms of liothyronine with my psychiatrists approval for my psychosis and it seems to be working ☺. But I've been having pain in my right hand lower tummy area and maybe peeing blood (something I am seeing my go about on wed) and of course I split the dose up to 3. But when I split it more. Ie 5 times a day I have no pain. And I noticed in the fact sheet that came with the meds that I could dissolve a tablet into a tablespoon of water. My question is to aide doseing regularity and pain etc could I put say 20 micrograms into a half litre of water and sip it regulary? Also has any one else suffered tummy pains at high doses. Thanks again in advance and i hope your all enjoying the bank holiday!

16 Replies
oldestnewest

I haven't heard of T3 that dissolves into water. Can you tell me what brand this is?

1 like
Reply

I'll try to get back to you on that one!

1 like
Reply

Maybe I've got confused with all of the meds I take it is a blur when I read it!... it's mercury pharmaceuticals.

Reply

Ah ok. I'll look into it I've never had T3 from mercury. Unfortunately I don't really have an answer to your post, as I've not had stomach issues with my levo or T3.

Reply

Thankyou for your efforts though dang☺!

Reply

Morningside leaflet states that doses less than 20 should be crushed in water. No idea why.

Reply

None of the T3/liothyronine products fully dissolves in water - but they all disperse adequately.

The process of dispersing and then using a mouth syringe to dose is supposed to make dosing accurate. I am not convinced.

Reply

The problem with doing that would be : how do you keep it away from food? Because, even if it's liquid, you still need to keep thyroid hormone away from all sorts of things that can bind with it, like calcium and iron. Actually, I can't imagine how you manage to keep it away from food when dosing five times a day! Don't you eat? :)

1 like
Reply

Ahhh.thanks for the advice grey goose about takeing it aeay from food. To add just to add my appetite has gone right down.

Reply

Well, that often happens when you're hypo. People either seem to find they're always hungry, or never hungry at all. It should even itself out when you're optimised. :)

Reply

Did you start the T3 at 60mcg or work up to that dose?

Reply

It's good to hear that a psychiatrist appears to understand what Liothyronine (T3) is. Maybe he/she just went along with your Endo's advice but doesn't really understand what it is. ? Good luck

Reply

Hi Marigold and please excuse me Mike for interrupting this post, but your post Marigold bothered me slightly. I used to work in a Psychiatric hospital and the psychiatrists were always picking up what other doctors and specialists had missed, even the junior doctors did. The psychiatrists I worked with were very, very good and caring and I think perhaps the majority are.

3 likes
Reply

All I can say thyr01d is that a psychiatrist I saw knew I was on a very low dose of thyroid med and didn't even do blood tests. Many years later when my dose was increased, psychiatric symptoms disappeared

Reply

T3 can be taken by slipping under the tongue and letting it slowly dissolve. It takes only about 30 secs to dissolve and enters the blood through the membranes of the mouth and works very quickly taken in this way. This would stop any irritation in the stomach and means that you can take small amounts throughout the day without access to water. I have taken my T3 in this way for over 6 years and it works well for me.

Heather

PS I also have a diagnosis of hypothyroidal dementia and the T3 is doing wonders at holding the progression and symptoms at bay. If I forget a tablet the symptoms come back within hours. I was diagnosed almost 12 years ago and I am still functioning quite well.

Reply

Hello Heather, sorry for the delay in getting back to you. I just wanted to say thankyou for your reply it may prove very helpful and I'll try this technique! I'm wishing you all the best in your health. Again. Thanks for the reply. Michael.

Reply

You may also like...